MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TARGETING ARM T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061008
Medical Device Problem Codes Failure to Align (2522); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "target device shows signs of wear.Misdrilling occurred during surgery.Assembly outside the or - all products appear to work.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was returned and found to be functional.The received items show traces of a long and intense use identified by the general appearance of the surface.The targeting arm shows signs of frequent usage as the general appearance of the white printings, which turned from white to fawn, is an indication of high sterilization cycles.The nail handle shows signs of frequent and intense use from the scratches and dent marks available on the device.A functional inspection was performed with the received targeting arm, fixation screw, nail handle, sample nail and drill.All nail holes of a sample nail were passed by a sample drill without nail contact; the reported misdrilling was not reproducible.Sample nails could be assembled and disassembled as intended.The alleged guidance inaccuracy could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Referring to the very long period since manufacturing [manufactured in 2010] the device has fulfilled its tasks in former surgeries as intended, until the reported event, without problems reported.Based on the investigation and nothing reported during pre-operative check [required per ifu] the root cause can be attributed to user related.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TARGETING ARM T2 FEMUR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18511357
Report Number0009610622-2024-00032
Device Sequence Number7056989
Product Code LXH
UDI-Device Identifier04546540196576
UDI-Public04546540196576
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061008
Device Lot NumberKME902720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown